MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE
Model Number ATS45NK
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Additional information provided: the procedure was not converted to open.Additional hand suture was performed laparoscopically.The patient is stable.Additional information was requested, and the following was obtained: could you please provide more details about how was the device removed? the jaws were released and the device was removed.What troubleshooting steps were attempted to open the device (e.G.Squeezing the closing trigger while simultaneously depressing the anvil release button)? the release button was used.
 
Event or Problem Description
It was reported that during a laparoscopic proximal gastrectomy, the staples were not deployed at the 1st firing.The device was removed from the patient and attempted to open the jaws, but the closing lever and the firing trigger could not return to the home position.When the device was checked, it was found about 2 staples at the proximal end of the cartridge were protruded but not deployed.Additional hand suture was performed to complete the case.The device was used between the esophagus and the stomach.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/22/2021.D4: batch # u5cw76.H6: component code: mechanical(g04).Investigation summary one photo was received: the picture provided shows an endopath ets-flex 45 no knife device from a side view, the triggers and anvil are completely open, and a blue reload is loaded, device functionality could not be assessed by the photos alone.Based on the photo reviewed, the event describe cannot be confirmed.Visual analysis of the returned sample determined that the ats45nk device was received with the firing mechanism damaged and with a 6r45b reload loaded in the device.The reload was received partially fired 1/10 and with the reload lockout spring damaged.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the firing trigger teeth were found broken.As part of our quality process, the manufacturing records of this batch were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that product failure is multifactorial.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
ETS ARTIC LNR CUTR NO KNIFE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11154637
Report Number3005075853-2021-00225
Device Sequence Number3343624
Product Code GDW
UDI-Device Identifier10705036001089
UDI-Public10705036001089
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2025
Device Model NumberATS45NK
Device Catalogue NumberATS45NK
Device Lot NumberU94G29
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1